Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Weenie Beenie

Going back on Differin???

Recommended Posts

Two years ago, my derm put me on Differin 0.3% gel. For the next year and a half or so, I was the clearest I've been in years (I was also taking Bactrim during this time). However, earlier this year I experienced the worst breakout I've had in years. I thought I would do a few chemical peels to clear the damage, so I stopped using the Differin. I continued to take the Bactrim. I've had more breakouts recently. They aren't TOO severe, but they are fairly persistant with some leaving red marks. It's still better overall than when I was first prescribed the Differin though. (This also makes me think maybe the Bactrim isn't working anymore, and or the Differin is what was keeping me clear). I haven't used the Differin in about 6 months.

Now I'm wondering if I should use it again (the 0.3% gel). I'm really afraid of going through the initial breakout because I have a lot of stuff coming up and I don't want to ruin my face because it's at least "decent". Still, I want to feel and look like I did last year. But would it even work again if I went back on it? I'm just not sure what to do...

Share this post


Link to post
Share on other sites

Yes, in my experience it will work again. I've been on and off Differin for the past 10 years, first the .1 then the .3 later.

Now, I want to say that I never experienced an initial breakout with Differin the first time (at least, not that I can remember...that was a long time ago). I also do not remember anything except getting clear all the other times I re-started UNTIL this very last time I started it.

2 months ago I was having a severe breakout due to stress and changing my BCP (I think). So, I started applying the differin gel and things got way worse before they got better. Once it got better (it took about 3-4 weeks for my IB) I had already visited the doctor to prescribe something a little stronger for me. Anyway, ...

If I were you I would go to the Dr., get the differin and ask for a high dose of an antibiotic so that you clear up for the events and also to keep the IB under control. That way you do not have to wait to start clearing up your skin.

Share this post


Link to post
Share on other sites

The IB should be lessened by a lot since you have been on it before. It should work the same as last year.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×